Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 28, NWS New York, NY

June 14, 2008Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 14, 2008, 4:55 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 4:55 PM EDT (20:55 UTC)
Expired
Jun 14, 2008, 5:45 PM EDT
In force
50 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:12 PM EDTTSTM WND DMGWaterbury, CTTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 142056
SVROKX
CTC009-142145-
/O.NEW.KOKX.SV.W.0028.080614T2055Z-080614T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
455 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 545 PM EDT...

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM WOLCOTT TO WATERBURY...AND
  MOVING SOUTHEAST AT 8 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WATERBURY BY 515 PM...
  NAUGATUCK BY 530 PM...
  CHESHIRE AND MERIDEN BY 545 PM...

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN SOUTHWESTERN LITCHFIELD 
COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4157 7294 4157 7288 4156 7286 4158 7285
      4156 7282 4158 7280 4158 7275 4148 7273
      4143 7296 4155 7317 4157 7310 4162 7303
      4164 7302 4165 7294
TIME...MOT...LOC 2055Z 308DEG 7KT 4161 7295 4158 7307

$$

MALOIT
2 follow-up statements
000 
WWUS51 KOKX 142136
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
535 PM EDT SAT JUN 14 2008

CTC009-142145-
/O.CON.KOKX.SV.W.0028.000000T0000Z-080614T2145Z/
NEW HAVEN CT-
535 PM EDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN NEW HAVEN COUNTY...

AT 534 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHESHIRE TO NAUGATUCK...OR
ALONG A LINE EXTENDING FROM MERIDEN TO NAUGATUCK...MOVING SOUTHEAST
AT 19 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MERIDEN BY 540 PM...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WATERBURY...WHERE NUMEROUS TREES HAVE BEEN REPORTED DOWN. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4157 7294 4157 7288 4156 7286 4158 7285
      4156 7282 4158 7280 4158 7275 4148 7273
      4143 7296 4155 7317 4157 7310 4162 7303
      4164 7302 4165 7294
TIME...MOT...LOC 2135Z 328DEG 16KT 4152 7286 4149 7298

$$

MALOIT
000 
WWUS51 KOKX 142143
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
544 PM EDT SAT JUN 14 2008

CTC009-142154-
/O.EXP.KOKX.SV.W.0028.000000T0000Z-080614T2145Z/
NEW HAVEN CT-
544 PM EDT SAT JUN 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEW HAVEN COUNTY WILL
EXPIRE AT 545 PM EDT...

LAT...LON 4157 7294 4157 7288 4156 7286 4158 7285
      4156 7282 4158 7280 4158 7275 4148 7273
      4143 7296 4155 7317 4157 7310 4162 7303
      4164 7302 4165 7294
TIME...MOT...LOC 2144Z 328DEG 16KT 4149 7283 4146 7295

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:52 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 14, 3:52 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
352 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE AREA THIS EVENING AND PASS OVER
THE REGION TONIGHT AND EARLY TOMORROW MORNING. WEAK HIGH PRESSURE
BUILDS BACK INTO THE REGION BEHIND THE FRONT...HOWEVER ANOTHER COLD
FRONT IS EXPECTED MONDAY NIGHT INTO TUESDAY. AN UPPER LEVEL LOW WILL
THEN PARK ITSELF OVER THE NORTHEAST THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS
THE AFTERNOON PROGRESSES...PRIMARILY NORTH AND WEST OF NEW YORK
CITY. ACTIVITY SHOULD WEAKEN AS IT MOVES EAST INTO THE RIDGE
AXIS...BUT THIS PROTECTION WILL WEAKEN TOWARD EVENING AS IT FLATTENS
OUT. SBCAPES HAVE INCREASED INTO THE RANGE OF GENERALLY 1000-2000
J/KG (MAINLY NORTH AND WEST OF OF THE CITY)...WITH LIFTED INDICES OF
0 TO -2 (AGAIN...MAINLY NW). NOT MUCH SHEAR EXPECTED WITH 20 KT OR
WEAKER FLOW ALL THE WAY FROM THE SURFACE UP THROUGH 500 MB. LOW
LEVEL MOISTURE INCREASES WITH THE RETURN FLOW BEHIND THE LOW...WITH
PWATS INCREASING TO ALMOST 2 INCHES BY THIS EVENING. SO...DO NOT
EXPECT WIDESPREAD SEVERE WEATHER...BUT ANY THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO DUMP HEAVY RAINS. SLOWER-MOVING
PULSE SEVERE STORMS WOULD BE THE MOST LIKELY TYPE OF SEVERE WX
SHOULD IT HAPPEN. WET BULB ZEROES ARE FORECAST TO BE IN THE RANGE OF
11-12 KFT...SO LARGE HAIL STILL A THREAT.

THE WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE CWA...WITH BOTH THE
NAM AND GFS DEVELOPING A WEAK LOW ALONG THE FRONT AS IT PASSES
THROUGH. TIMING OF FRONTAL PASSAGE APPEARS TO BE SHORTLY BEFORE
MIDNIGHT FOR WESTERNMOST SPOTS...TO 12Z SUNDAY MORNING OUT EAST.
EXPECT THE THREAT OF SHOWERS AND THUNDERSTORMS TO REMAIN OVER THE
REGION THROUGH THE OVERNIGHT HOURS. THERE WILL BE A BETTER CHANCE OF
PRECIPITATION OVERNIGHT RATHER THAN DURING THE LATE AFTERNOON WITH
MORE FORCING OVER THE AREA. OVERNIGHT LOWS TONIGHT WILL FALL INTO
THE MIDDLE 60S TO NEAR 70.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A FEW REMAINING SHOWERS WILL REMAIN OVER THE CWA EARLY SUNDAY
MORNING...WITH THE THREAT OF RAIN COMING TO AN END BY NOON. SKIES
WILL CLOUDY TO START...HOWEVER SOME CLEARING CAN BE EXPECTED BY
AFTERNOON. TRIED TO STAY MORE IN LINE WITH THE GFS FOR SUNDAY. NAM
SEEMS TO BE HOLDING ONTO THE PRECIPITATION A BIT TOO LONG. THEREFORE
STUCK SOMEWHAT CLOSE THE THE MAV AND FWC NUMBERS FOR SUNDAY HIGHS.
HIGHS SHOULD TOP OFF INT HE UPPER 70S TO LOWER 80S. WE COULD SEE A
FEW MID 80 TEMPS IN AND AROUND NORTHEAST NEW JERSEY WHERE IT IS
USUALLY A BIT WARMER. WEAK HIGH PRESSURE SHOULD KEEP THE AREA DRY
SUNDAY NIGHT.

A DEVELOPING 500 MB CUTOFF LOW WILL SINK SOUTHEAST FROM CANADA INTO
THE GREAT LAKES REGION ON MONDAY. THIS WILL RESULT IN A MORE
UNSETTLED PATTERN AS WE HEAD INTO THE NEW WORK WEEK AS WEAK
SHORTWAVES ROTATE AROUND THE LOW. BOTH THE NAM AND GFS ARE IN GOOD
AGREEMENT WITH THE TIMING OF A FRONT MONDAY NIGHT. THERE MAY BE A
FEW SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT ON MONDAY
AFTERNOON AS A PRE-FRONTAL TROF MAY DEVELOP. WILL GO AHEAD AND
CONTINUE WITH CHANCE AND SLIGHT CHANCE POPS MONDAY AFTERNOON AND GO
LEAN TOWARDS HIGHER POPS FOR MONDAY NIGHT. FOLLOWED MAV MOS FOR THE
HIGH TEMPS. THE THREAT OF SHOWERS CONTINUE ON TUESDAY AS WE REMAIN
IN THIS UNSETTLED PATTERN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GOOD GENERAL CONSENSUS AMONG THE MODELS AND THEIR ENSEMBLES THAT A
CUTOFF LOW EVOLVING TO A DEEP TROUGH WILL BE OVER THE EASTERN US FOR
THE MIDDLE TO LATER PART OF NEXT WEEK. THIS IS A HIGHLY ANOMALOUS
PATTERN FOR THIS TIME OF YEAR...WITH THE 12Z GEFS SHOWING NEGATIVE
HEIGHT ANOMALY OF A BIT OVER 3.5 STANDARD DEVIATIONS BELOW NORMAL
WITH THIS SYSTEM. WHILE THERE IS A DEGREE OF A CONSENSUS THAT THE
TROUGH WILL BEGIN TO LIFT OUT BY SATURDAY...EXPERIENCE AND ONGOING
RESEARCH HAS SHOWN THAT THERE IS SMALLER THAN USUAL MODEL SKILL AT
PREDICTING THE EXACT DETAILS (PLACEMENT...STRENGTH...MOVEMENT) OF
CUT OFF LOWS IN THE EXTENDED...SO NOT HIGHLY CONFIDENT IN THAT.

HAVE THE HIGHEST DEGREE OF CONFIDENCE IN THAT GIVEN SOLID
INDICATIONS OF BELOW NORMAL HEIGHTS...WILL HAVE BELOW NORMAL
TEMPERATURES (ESPECIALLY FOR HIGHS...WHETHER LOWS ARE BELOW NORMAL
DEPENDS ON HOW MUCH CLOUD COVER THERE IS AT NIGHT...AND THAT IS
SOMETHING WHICH IS NOT A HIGH CONFIDENCE FORECAST THIS FAR OUT...SO
STAYED CLOSE TO MEX ENSEMBLE MEAN THERE). ALSO WOULD EXPECT ISOLATED
TO SCATTERED SHOWERS UNDERNEATH THE COLD POOL ASSOCIATED WITH THE
CUT OFF (DEPENDING ON HOW MUCH MOISTURE IS CAUGHT UNDER THE
CUTOFF...AND HOW STEEP LOW TO MID LEVEL LAPSE RATES ARE)...SO RUN
CHANCE TO SLIGHT CHANCE POPS THROUGH THE PERIOD. I WILL STRESS
HERE...THAT THIS IS NOT A WASHOUT TYPE OF PATTERN IN GENERAL (LACK
OF CONTINUOUS FLOW OF MOISTURE FROM ATLANTIC/GULF)...AND THAT MOST
OF THE TIME IN ANY GIVEN DAY AND LOCATION IT WILL BE DRY...JUST THAT
THE NATURE OF THIS PATTERN HISTORICALLY SAYS THERE WILL BE ISOLATED
TO SCATTERED SHOWERS FROM TIME TO TIME (I.E. FAR MORE MISS THAN HIT
WITH THIS SORT OF PATTERN).

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
ISOLD SHRA AND TSRA...FROM CITY TERMINALS NORTH AND WEST WILL
INCREASE IN COVERAGE LATE THIS AFTERNOON AS ACTIVITY SPREADS INTO
THE NYC METRO AREA. EXPECT SCT SHRA AND TSRA ACROSS THE REGION
BEFORE COVERAGE AND INTENSITY BEGINS TO WANE LATE THIS EVENING WITH
LOSS OF INSTABILITY. IMPACT WOULD BE MVFR VSBYS AND LTG WITH TSRA.
COLD FRONT PUSHING TOWARD THE REGION WILL SLOW ITS FORWARD
PROGRESSION AS A WEAK WAVE OF LOW PRESSURE DEVELOPS OVER THE AREA
TONIGHT. LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN
MVFR TO IFR CIGS IN MANY AREAS OVERNIGHT WITH BR AND -DZ. HAVE LEFT
CITY TERMINALS LOW END VFR DUE TO SLIGHTLY STRONGER WINDS PROMOTING
BETTER MIXING. BUT...WOULD NOT BE SURPRISED TO SEE CITY TERMINALS
DROP TO MVFR OVERNIGHT AS WELL.

LOW LEVEL MOISTURE AND LIGHT WINDS LINGER INTO SUNDAY AS WEAK WAVE
AND FRONTAL BOUNDARY CRAWL SLOWLY SOUTHEASTWARD. PROBABLY WILL NOT
SEE IMPROVEMENT BACK TO VFR UNTIL LATE MORNING OR EARLY AFTERNOON
FROM NORTHWEST TO SOUTHEAST.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
NW FLOW INCREASES TO 10 KT SUN AFTERNOON...FINALLY ALLOWING
CLEARING TO BUILD BACK IN. ANOTHER COLD FRONT MOVES THROUGH THE
AREA MONDAY AFTERNOON INTO MONDAY NIGHT WITH LOCAL MVFR TO IFR
CONDITIONS IN SHOWERS AND THUNDERSTORMS. PATTERN WILL BECOME
UNSETTLED THIS WEEK AS UPPER LEVEL LOW SINKS OVER THE REGION FROM
SOUTHERN CANADA. EXPECT LOW END VFR OR MVFR CONDITIONS TO PERSIST.

&&

.MARINE...
A WEAKENING FRONT MOVES APPROACHES THE AREA WATERS TONIGHT AND
CROSSES THE AREA OVERNIGHT. A WEAK LOW PRESSURE SYSTEM WILL DEVELOP
ALONG THE FRONT IN THE VICINITY OF LONG ISLAND...BRINGING AN
INCREASED THREAT OF SHOWERS AND THUNDERSTORMS. IN ADDITION TO THE
PRECIPITATION...WINDS WILL BECOME MORE EASTERLY...THEN MORE
NORTHERLY BY SUNDAY MORNING AS THE LOW MOVES ACROSS THE WATERS. A
N/NW FLOW WILL PREVAIL ON THE BACKSIDE OF THE LOW THROUGH SUNDAY
NIGHT. REGARDLESS...THE FLOW WILL BE WEAK WITH WINDS AND SEAS
REMAINING BELOW SCA.

A STRENGTHENING SOUTHERLY FLOW WILL DEVELOP MONDAY INTO TUESDAY
AHEAD OF DEEPENING LOW PRESSURE NORTH OF THE GREAT LAKES. A COLD
FRONT WILL PUSH ACROSS THE WATERS ON TUESDAY. SCA CONDITIONS
POSSIBLE ON THE OCEAN WATERS MONDAY NIGHT INTO TUESDAY ALONG AND
AHEAD OF THE COLD FRONT. AFTER SOME GUSTY WEST WINDS TO NEAR SCA
LEVELS TUESDAY NIGHT BEHIND THE COLD FRONT...EXPECT WINDS TO
DIMINISH TO 5-10 KT BY THU MORNING...THEN BACK TO THE SW-S BY LATE
THURSDAY. THE RESULT WILL BE SEAS FALLING TO WELL BELOW SCA LEVELS
WEDNESDAY AND THURSDAY. EXPECT WEST WINDS GENERALLY 5-10 KT.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL PRODUCE ON AVERAGE
AROUND A THIRD OF AN INCH OF RAINFALL. THERE MAY HOWEVER BE ISOLATED
HIGHER AMOUNTS IN THUNDERSTORMS AS THUNDERSTORM CELLS ARE
EXPECTED TO MOVE RELATIVELY SLOWLY. LOCAL URBAN FLOODING OF POOR
DRAINAGE AREAS IS THEREFORE A POSSIBILITY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
MONDAY NIGHT INTO TUESDAY. SECOND ROUND OF SHOWERS AND STORMS MAY
PRODUCE BETWEEN A QUARTER AND A HALF INCH OF RAIN. ALSO...IF
THUNDERSTORMS OCCUR...WE COULD SEE SOME HIGHER AMOUNTS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 14, 4:46 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
446 PM EDT SAT JUN 14 2008

CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-152100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
446 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK
FOR SEVERE WEATHER THIS EVENING AND TONIGHT. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS...DANGEROUS LIGHTNING...AND
TORRENTIAL DOWNPOURS. THESE STORMS ARE SLOW MOVING AND WITH HEAVY
RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE FLOODING WILL
BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES FOR REPORTING
WEATHER.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078>081-152100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
446 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING
AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS AND HEAVY RAINFALL. THESE STORMS ARE SLOW MOVING AND
WITH HEAVY RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE
FLOODING WILL BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-152100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
446 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WATERS THIS
EVENING AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...DANGEROUS LIGHTNING...AND STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 14, 4:17 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
417 PM EDT SAT JUN 14 2008

NJZ003-006-NYZ071>073-075>077-142115-
BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK
(MANHATTAN)-QUEENS-SOUTHERN WESTCHESTER-
417 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...QUEENS...
SOUTHEASTERN BERGEN AND SOUTHERN WESTCHESTER COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOBOKEN...AND MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL BE...
  NEAR MIDTOWN MANHATTAN BY 425 PM.
  NEAR ASTORIA BY 435 PM.
  NEAR JACKSON HEIGHTS BY 440 PM.
  NEAR LAGUARDIA AIRPORT BY 445 PM.
  NEAR FLUSHING BY 450 PM.
  NEAR WHITESTONE BY 455 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jun 14, 4:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
438 PM EDT SAT JUN 14 2008

NJZ002-NYZ067-069-142145-
ORANGE-ROCKLAND-WESTERN PASSAIC-
438 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...ROCKLAND AND
SOUTHEASTERN ORANGE COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONROE TO GREENWOOD
LAKE...OR ALONG A LINE EXTENDING FROM MONROE TO WARWICK...AND MOVING
EAST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR MONROE BY 445 PM.
  NEAR HARRIMAN BY 500 PM.
  NEAR SLOATSBURG BY 510 PM.
  6 MILES SOUTH OF NEW WINDSOR BY 520 PM.
  NEAR WEST POINT BY 525 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jun 14, 4:40 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
440 PM EDT SAT JUN 14 2008

NJZ003-NYZ071-142145-
BERGEN-SOUTHERN WESTCHESTER-
440 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORM WILL IMPACT EASTERN BERGEN AND WESTCHESTER
COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORWOOD...OR NEAR BERGENFIELD...AND MOVING
EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR NORWOOD BY 445 PM.
  NEAR YONKERS BY 505 PM.
  NEAR BRONXVILLE BY 520 PM.
  NEAR SCARSDALE BY 535 PM.
  NEAR WHITE PLAINS BY 545 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jun 14, 4:51 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
451 PM EDT SAT JUN 14 2008

CTZ006-007-142145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
451 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOLCOTT TO
OAKVILLE...OR ALONG A LINE EXTENDING FROM WOLCOTT TO WATERBURY...AND
MOVING SOUTHEAST AT 8 MPH.

THESE STORMS WILL BE...
  NEAR WATERBURY BY 515 PM.
  NEAR NAUGATUCK BY 530 PM.
  NEAR CHESHIRE BY 545 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:40 PM EDTAreal Flood AdvisoryOKXNaugatuck Valley Planning Region65 min
Jun 14, 6:18 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region42 min
Jun 14, 6:59 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region61 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.